Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 100, NWS Miami, FL

August 22, 2005Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 22, 2005, 3:41 PM EDT for Collier County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2005, 3:41 PM EDT (19:41 UTC)
Expired
Aug 22, 2005, 4:15 PM EDT
In force
34 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1641 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 221943
SVRMFL
FLC021-222015-
/O.NEW.KMFL.SV.W.0100.050822T1941Z-050822T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT MON AUG 22 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA

* UNTIL 415 PM EDT

* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SOUTH NAPLES...OR
  NEAR NAPLES. THIS STORM WAS DRIFTING SOUTHWEST.

  FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN WILL BE POSSIBLE ALONG 
  WITH POSSIBLE GUSTY WINDS TO 58 MPH AND SMALL HAIL.   

* THE STORM WILL AFFECT...
  SOUTH NAPLES BY 345 PM EDT


SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2613 8167 2616 8172 2609 8181 2599 8174

$$

JR
2 follow-up statements
000
WWUS52 KMFL 222000
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT MON AUG 22 2005

FLC021-222015-
/O.CON.KMFL.SV.W.0100.000000T0000Z-050822T2015Z/
COLLIER FL-
357 PM EDT MON AUG 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR WEST
CENTRAL COLLIER COUNTY...

AT 355 PM EDT...THOUGH THE THUNDERSTORM WAS WEAKENING...THE 
POTENTIAL FOR SEVERE WEATHER STILL EXISTS FOR THE SOUTH NAPLES 
...EAST NAPLES AND LELY AREAS. THIS STORM WAS NEARLY STATIONARY AND 
LOCALLY HEAVY RAINS...UP TO 2.5 TO 3 INCHES AS ESTIMATED BY DOPPLER 
RADAR...HAVE OCCURRED. 

THE COLLIER COUNTY SHERIFFS OFFICE HAS REPORTED FLOODED AND NEARLY 
IMPASSABLE ROADWAYS IN THE SOUTH PART OF THE GOLDEN GATE AREA. 

LAT...LON 2613 8167 2616 8172 2609 8181 2599 8174

$$

JR
000
WWUS52 KMFL 222015
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT MON AUG 22 2005

FLC021-222015-
/O.CON.KMFL.SV.W.0100.000000T0000Z-050822T2030Z/
COLLIER FL-
415 PM EDT MON AUG 22 2005

...A SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR WEST CENTRAL 
COLLIER COUNTY...

AT 415 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM OVER WEST 
CENTRAL COLLIER COUNTY AFFECTING THE SOUTH NAPLES...EAST NAPLES AND 
THE LELY AREA HAS WEAKENED AND IS NO LONGER SEVERE. BUT LOCALLY 
HEAVY RAINS WILL STILL FALL AS THE THUNDERSTORM ACTIVITY WAS NEARLY 
STATIONARY. 

RADAR HAS ESTIMATED THAT NEARLY 3 INCHES OF RAIN HAS FALLEN IN THE 
PAST HOUR WITH SEVERAL ROADS IMPASSABLE IN THE SOUTH PARTS OF THE 
GOLDEN GATE AREA. AN URBAN FLOOD ADVISORY IS IN EFFECT UNTIL 600 PM
THIS EVENING FROM GOLDEN GATE TO SOUTH NAPLES.  

LAT...LON 2613 8167 2616 8172 2609 8181 2599 8174

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:23 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 22, 2:23 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
223 PM EDT MON AUG 22 2005

.DISCUSSION...DEEP EASTERLY FLOW CONT ACROSS S FLA WITH THE UPPER
RIDGE ANCHORED TO OUR N AND SFC RIDGE OVER C FLA AS WEAK AS IT IS.
MOISTURE HAS REMAINED STATUS QUO BUT ATMOSPHERE HAS DESTABILIZED
SUBSTANTIALLY OVER 24 HRS AGO. CONVECTION GOT AN EARLY START
THEREFORE AND IS EVEN SENDING OUTFLOW BACK TOWARD THE E CST. DOES
NOT SEEM TO BE INTERFERING HOWEVER WITH THE GENERAL E FLOW AND
REDEVELOPMENT OF CONVECTION HAS NOT YET OCCURRED AND MAY LOWER
AFTERNOON POPS. THE GFS SHOWS AN OLD TROUGH BOUNDARY EXTENDING
FROM THE ATL ACROSS S FLA WHICH HELPS EXPLAIN CONVECTION FIRING UP
FROM PALM BEACH TO MYGF AND POINTS NORTHEASTWARD. IT SHOWS THIS
FEATURE HANGING AROUND THROUGH TUE AND THEN MYSTERIOUSLY, POOF,
ITS GONE BY WED. THIS SEEMS A LITTLE ODD SO WILL NOT LOWER POPS
LIKE GFS DOES. THE OTHER QUESTION IS WHAT HAPPENS WITH WAVE NOW
MOVING W JUST N OF HISPANIOLA. GFS BRINGS THE WAVE ACROSS S FLA
LATE IN THE WEEK INTO THE EARLY WEEKEND BUT THE ETA DEVELOPS A LOW
ALONG THE WAVE AND THEN KEEPS IT TO OUR EAST. WILL KEEP OUR
FORECAST STATUS QUO FOR NOW EXCEPT I DID INCREASE POPS A LITTLE
FOR FRI.

&&

.MARINE...WINDS WILL QUITE LIGHT THROUGH THE FORECAST PERIOD WITH
NEARLY FLAT SEAS CONTINUING. GFS FORMS A LOW ON THE AFOREMENTIONED
WAVE AS IT APPROACHES S FLA AND MOVES IT ACROSS THE REGION INTO
THE WEEKEND. IT KEEPS WINDS LIGHT HOWEVER SO NO REASON TO INCREASE
THE SPEEDS AT THIS TIME.

&&

.FIRE WX...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  91  78  91 /  30  50  30  40
FORT LAUDERDALE  80  90  80  90 /  30  50  30  40
MIAMI            80  91  79  91 /  30  50  30  40
NAPLES           77  92  77  93 /  20  50  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

30
Hazardous weather outlook, Aug 22, 10:30 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EDT MON AUG 22 2005

CORRECTED FOR CODING

FLZ063-066>075-231000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1030 AM EDT MON AUG 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORMS WITH DANGEROUS LIGHTNING STRIKES TO DEVELOP AGAIN...

THUNDERSTORMS: THUNDERSTORMS WILL BEGIN TO DEVELOP LATE THIS MORNING
ALONG THE SEA AND LAKE BREEZE CONVERGENCE LINES JUST INLAND FROM THE
ATLANTIC AND GULF COASTLINES AND AROUND THE PERIMETER OF LAKE
OKEECHOBEE. OUTFLOW BOUNDARIES FROM THE THUNDERSTORMS WILL CAUSE
OTHER SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON
HOURS...FAVORING THE INTERIOR AREAS. FREQUENT DANGEROUS LIGHTNING
STRIKES...BRIEF HEAVY RAINS AND WIND GUSTS AS HIGH AS 40 MPH CAN BE
EXPECTED WITH THE THUNDERSTORMS.

TEMPERATURES: HEAT INDICES WILL RANGE BETWEEN 105 AND 110 IN
MANY INLAND AREAS AWAY FROM THE COASTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED EACH DAY ESPECIALLY DURING THE AFTERNOON AND EARLY
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Aug 22, 12:38 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1238 PM EDT MON AUG 22 2005

FLZ067-068-221715-
PALM BEACH EASTERN-PALM BEACH WESTERN-
1238 PM EDT MON AUG 22 2005

...FUNNEL CLOUD REPORTED WITH STRONG THUNDERSTORMS WEST OF METRO
PALM BEACH...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF WELLINGTON...OR 12 MILES WEST OF
HYPOLUXO. AT 1237 PM EDT THE PUBLIC REPORTED A FUNNEL CLOUD
EXTENDING DOWN FROM THIS STORM. FUNNEL CLOUDS SOMETIMES OCCUR
BRIEFLY WITH SOUTH FLORIDA THUNDERSTORMS ALONG THE SEA BREEZE
CONVERGENCE LINE.

THIS STRONG THUNDERSTORM IS PART OF A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM ROYAL PALM BEACH SOUTHWEST ACROSS WELLINGTON OUT
ACROSS LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO U.S. HIGHWAY 27 IN
NORTH CENTRAL BROWARD COUNTY. DANGEROUS UNEXPECTED LIGHTNING
STRIKES...HEAVY RAINS...AND WIND GUSTS TO 40 MILES AN HOUR CAN BE
EXPECTED WITH THE STRONGER THUNDERSTORMS AS THEY MOVE WEST AROUND 5
MILES AN HOUR.
Special weather statement, Aug 22, 12:42 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TIME
NATIONAL WEATHER SERVICE MIAMI FL
1242 PM EDT MON AUG 22 2005

FLZ067-068-221715-
PALM BEACH EASTERN-PALM BEACH WESTERN-
1242 PM EDT MON AUG 22 2005

...FUNNEL CLOUD REPORTED WITH STRONG THUNDERSTORMS WEST OF METRO
PALM BEACH...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF WELLINGTON...OR 12 MILES WEST OF
HYPOLUXO. AT 1237 PM EDT THE PUBLIC REPORTED A FUNNEL CLOUD
EXTENDING DOWN FROM THIS STORM. FUNNEL CLOUDS SOMETIMES OCCUR
BRIEFLY WITH SOUTH FLORIDA THUNDERSTORMS ALONG THE SEA BREEZE
CONVERGENCE LINE.

THIS STRONG THUNDERSTORM IS PART OF A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM ROYAL PALM BEACH SOUTHWEST ACROSS WELLINGTON OUT
ACROSS LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO U.S. HIGHWAY 27 IN
NORTH CENTRAL BROWARD COUNTY. DANGEROUS UNEXPECTED LIGHTNING
STRIKES...HEAVY RAINS...AND WIND GUSTS TO 40 MILES AN HOUR CAN BE
EXPECTED WITH THE STRONGER THUNDERSTORMS AS THEY MOVE WEST AROUND 5
MILES AN HOUR.

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.